Alert archive / New York / River Flood Warnings in 2008
River Flood Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Feb 1, 2008, 11:25 PM EST for Erie County, Wyoming County, New York. It took effect at Feb 2, 2008, 1:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 11:25 PM EST (04:25 UTC)
- In effect from
- Feb 2, 2008, 1:00 AM EST
- Expired
- Feb 2, 2008, 12:31 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- Minor
Counties Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 31 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo Creek at Gardenville (GDVN6).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04214500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBUF 020425 FLWBUF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1125 PM EST FRI FEB 01 2008 ...THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FLOOD WARNING FOR ICE JAM FLOODING FOR THE FOLLOWING RIVERS IN NEW YORK... BUFFALO CREEK NEAR GARDENVILLE DO NOT DRIVE CARS THROUGH FLOODED AREAS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC029-121-021025- /O.NEW.KBUF.FL.W.0001.080202T0600Z-080202T1731Z/ /GDVN6.1.IJ.080202T0600Z.080202T0800Z.080202T1131Z.NO/ 1125 PM EST FRI FEB 01 2008 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR ICE JAM FLOODING FOR THE BUFFALO CREEK NEAR GARDENVILLE. * UNTIL 8 AM SATURDAY. * AT 11 PM FRIDAY THE STAGE WAS 6.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM SATURDAY AND WILL CONTINUE TO RISE TO NEAR 7.7 FEET BY 4 AM SATURDAY. THE CREEK WILL FALL BELOW FLOOD STAGE BY 8 AM SATURDAY. * IMPACT...AT 8.0 FEET...FLOODING IS LIKELY ALONG LOW LYING AREAS NEAR THE BUFFALO CREEK...ESPECIALLY NEAR COLLINS AVE, ELMA TOWN PARK, AND IN SOME SECTIONS OF ELMA VILLAGE NORTH OF THE BOWEN ROAD BRIDGE. $$
1 follow-up statement
000 WGUS81 KBUF 020730 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 230 AM EST SAT FEB 02 2008 ...THE FLOOD WARNING IS REMAINS IN EFFECT FOR THE FOLLOWING CREEKS IN NEW YORK... BUFFALO CREEK NEAR GARDENVILLE STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO... NYC029-121-020800- /O.CON.KBUF.FL.W.0001.000000T0000Z-080202T1731Z/ /GDVN6.1.IJ.080202T0540Z.080202T0445Z.080202T0601Z.NO/ 230 AM EST SAT FEB 02 2008 THE FLOOD WARNING REMAINS IN EFFECT FOR THE BUFFALO CREEK DOWNSTREAM FROM GARDENVILLE UNTIL 8AM. AN ICE JAM NEAR THE GARDENVILLE GAGE HAS BROKEN AND FLOODING IS BEING OBSERVED IN WEST SENECA NEAR INDIAN CHURCH ROAD AND MINERAL SPRINGS ROAD. THE FLOODING WILL LIKELY CONTINUE THROUGH THE NIGHT WITH SLOW IMPROVEMENT AFTER THAT. IT WILL MAINLY AFFECT PROPERTIES ALONG THE CREEK NORTH OF MINERAL SPRINGS ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Feb 1, 10:07 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 1, 10:07 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EST FRI FEB 1 2008
.SYNOPSIS...
LOW PRESSURE OVER WESTERN NEW YORK WILL MERGE WITH A DEEPENING LOW
NEAR NEW YORK CITY AND MOVE NORTHEAST OF MAINE BY SATURDAY EVENING.
THE WINTER PRECIPITATION WILL CHANGE TO SNOW THIS EVENING...THEN
TAPER OFF FROM WEST TO EAST LATE TONIGHT. HIGH PRESSURE WILL BRING
FAIR WEATHER FOR THE WEEKEND WITH TEMPERATURES MODERATING TO A
LITTLE ABOVE AVERAGE. LOW PRESSURE SPREADING NORTHEAST FROM THE
MISSISSIPPI VALLEY WILL SPREAD RAIN INTO THE AREA BY TUESDAY...BUT
POSSIBLY BEGINNING MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LOW PRESSURE DEEPENING ALONG THE COAST WILL WEAKEN THE CIRCULATION
OF THE LOW WHICH HAS AFFECTED WESTERN AND CENTRAL NEW YORK TODAY.
COLD AIR WILL SPREAD IN FROM THE WEST CHANGING THE PRECIPITATION TO
ALL SNOW. AREAS EAST OF LAKE ONTARIO HAVE SEEN A CHANGEOVER TO SNOW
AND WILL HAVE ACCUMULATIONS OF 2 TO 4 INCHES. WILL LEAVE THE WINTER
STORM WARNING UP TONIGHT FOR JEFFERSON, LEWIS AND OSWEGO COUNTIES.
FURTHER WEST SNOW AMOUNTS SHOULD BE LESS THAN 2 INCHES.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE SURFACE LOW WILL CONTINUE NORTHEAST ACROSS NEW ENGLAND, AND ANY
LINGERING SNOW ACROSS THE EASTERN LAKE ONTARIO REGION SHOULD END BY
MIDDAY. TEMPERATURES SHOULD BE WARM ENOUGH TO PREVENT LAKE SNOW
DEVELOPMENT. HIGH PRESSURE BUILDS IN SATURDAY, AND A WEAK LOW MOVING
EAST FROM LAKE SUPERIOR SATURDAY NIGHT SHOULD BRING NOTHING MORE
THAN AN INCREASE IN CLOUDS. THE UPPER FLOW IS ZONAL SUNDAY WITH
MODERATING TEMPERATURES UNDER THE HIGH AT THE SURFACE. LOW PRESSURE
DEVELOPING IN THE MISSISSIPPI VALLEY WILL SPREAD MOISTURE INTO THE
AREA MONDAY AS THE UPPER FLOW BACKS MORE SOUTHWEST AHEAD OF A
DIGGING UPPER TROUGH. THE SOUTHWEST FLOW WILL BRING MORE MODERATING
TEMPERATURES.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GIVEN FORECAST CONCERNS IN THE SHORT TERM...WILL KEEP THIS PORTION
OF THE DISCUSSION BRIEF.
TEMPERATURES WILL CONTINUE TO WARM ACROSS THE AREA THROUGH AT LEAST
TUESDAY AS A LONG WAVE UPPER TROUGH DIGS ACROSS THE ROCKIES AND
GREAT PLAINS...WHILE A DOWNSTREAM RIDGE BUILDS ACROSS THE EASTERN
UNITED STATES.
SURFACE LOW PRESSURE ASSOCIATED WITH THE AFOREMENTIONED UPPER TROUGH
WILL MOVE INTO THE MISSISSIPPI VALLEY MONDAY EVENING...THEN
NORTHEAST ACROSS THE GREAT LAKES MONDAY NIGHT AND TUESDAY...WITH A
SECONDARY WAVE OF LOW PRESSURE DEVELOPING IN ITS WAKE AND TRACKING
ACROSS THE AREA TUESDAY NIGHT.
THE WARM FRONT ASSOCIATED WITH THE INITIAL LOW WILL BRING A
CHANCE OF PRECIPITATION MONDAY NIGHT AS IT PASSES ACROSS THE
AREA...WITH THE BULK OF ANYTHING FALLING IN THE FORM OF RAIN.
THEREAFTER...PRECIP WILL BECOME MORE LIKELY TUESDAY AND TUESDAY
NIGHT AS THE LOW PRESSURE AREAS/CONNECTING FRONTAL ZONE SHIFTS INTO
CLOSER PROXIMITY TO THE FORECAST AREA. AHEAD OF THESE
FEATURES...CONTINUED WARM ADVECTION WILL CAUSE TEMPERATURES TO
REACH WELL INTO THE 40S...IF NOT 50S ON TUESDAY...WHICH WOULD ALLOW
EVERYTHING TO FALL IN THE FORM OF RAIN DURING THE DAY. TUESDAY
NIGHT...COLDER AIR WRAPPING BACK IN BEHIND THE SECOND LOW SHOULD
CAUSE A CHANGEOVER FROM RAIN BACK TO SNOW.
LINGERING SNOW SHOWERS SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST
DURING WEDNESDAY BEHIND THE SURFACE LOW AND WITH THE PASSAGE OF THE
SUPPORTING UPPER TROUGH...WITH DRY CONDITIONS LIKELY RETURNING BY
LATER IN THE AFTERNOON. HIGH PRESSURE IS THEN EXPECTED TO BUILD
ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY...PROVING US WITH FAIR
WEATHER BEFORE THE NEXT SYSTEM APPROACHES WITH A CHANCE OF SNOW
SHOWERS THURSDAY NIGHT AND FRIDAY. DURING THIS PERIOD...TEMPERATURES
SHOULD REMAIN NEAR OR SLIGHTLY ABOVE NORMAL AS THE PREVAILING UPPER
FLOW KEEPS ANY ARCTIC AIR LOCKED UP FROM HUDSON BAY NORTHWARD.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
A DEPARTING AREA OF LOW PRESSURE OVER SOUTHEASTERN NEW YORK STATE
WILL KEEP PLENTY OF LOW LEVEL MOISTURE ACROSS THE REGION FOR A LARGE
PORTION OF THE TAF PERIOD. AS A RESULT...WESTERN AND NORTH CENTRAL
NEW YORK WILL BE SHROUDED UNDER LOW CLOUDS THROUGH TONIGHT WITH
AREAS OF SNOW SIGNIFICANTLY REDUCING THE VISBILITY AT TIMES.
IFR CIGS WILL BE COMMON THROUGH TONIGHT...WITH ONLY TEMPORARY
IMPROVEMENT TO MVFR POSSIBLE. A GREATER OPPORUNITY FOR HIGH CIGS
WILL COME ON SATURDAY AS A RIDGE OF HIGH PRESSURE WILL CROSS THE
REGION AND HELP CIGS IMPROVE TO MVFR LEVELS.
WHILE IFR CIGS WILL BE IN PLACE TONIGHT...AREAS OF SNOW WILL ALSO
REDUCE VSBYS TO 3-5SM WITH TIMES WHEN LIFR VSBYS OF A QUARTER TO A
HALF MILE. THE POTENTIAL FOR THE LIFR VSBYS WILL GENERALLY BE FOUND
UNTIL ABOUT 06Z. THE VSBYS WILL GENERALLY IMPROVE DURING THE WEE
HOURS OF THE MORNING AND SHOULD BE UNLIMITED DURING SATURDAY.
LOOKING FURTHER AHEAD...EXPECT CONDITIONS TO IMPROVE SATURDAY AND
SUNDAY WITH GENERALLY BROKEN MVFR TO VFR CIGS AND VFR VSBYS. THE
NEXT CHANCE OF PRECIPITATION WILL ARRIVE MONDAY/MONDAY NIGHT AS A
WARM FRONT LIFTS NORTHEAST ACROSS THE AREA...THEN THE THREAT OF
PRECIP AND ASSOCIATED AVIATION RESTRICTIONS WILL INCREASE FOR
TUESDAY AND WEDNESDAY AS SEVERAL WAVES OF LOW PRESSURE LIFT
NORTHEAST ACROSS THE GREAT LAKES REGION.
&&
.MARINE...
MODERATE TO STRONG EASTERLY WINDS ACROSS THE LOWER LAKES WILL SHIFT
TO WESTERLY TONIGHT AS TWO AREAS OF LOW PRESSURE CONSOLIDATE INTO A
SINGLE LOW OVER EASTERN PENNSYLVANIA AND NEW YORK...BEFORE LIFTING
NORTHEAST INTO NEW ENGLAND. EXISTING SMALL CRAFT ADVISORIES ON BOTH
LAKES WILL BE LEFT INTACT UNTIL THE PRESSURE GRADIENT RELAXES ON
SATURDAY...AND WINDS AND WAVES HAVE A CHANCE TO SUBSIDE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR
LOZ042-043.
SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM EST SATURDAY FOR
LOZ044-045.
&&
SYNOPSIS...APB/HITCHCOCK
NEAR TERM...APB/WCH
SHORT TERM...HITCHCOCK
LONG TERM...JJR
AVIATION...JJR/RSH
MARINE...JJRHazardous weather outlook, Feb 1, 3:10 PM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EST FRI FEB 1 2008 NYZ006>008-022015- OSWEGO-JEFFERSON-LEWIS- 310 PM EST FRI FEB 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-022015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 310 PM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-022015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 310 PM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Feb 1, 9:44 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 944 PM EST FRI FEB 1 2008 NYZ002>004-011-013-014-020445- ORLEANS-MONROE-WAYNE-GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...BATAVIA... GENESEO...CANANDAIGUA 944 PM EST FRI FEB 1 2008 ...AREAS OF SNOW WILL MAKE FOR SLICK TRAVEL TONIGHT... SNOW FALLING ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION TONIGHT WILL ACCUMULATE A COUPLE OF INCHES IN MOST AREAS. SNOW COVERED ROADS ARE FOUND ACROSS THE REGION AS A RESULT...INCLUDING SNOW AND ICE CONDITIONS ON THE NEW YORK STATE THRUWAY FROM BUFFALO TO SYRACUSE. THE WIDESPREAD SNOW WILL TAPER OFF LATER TONIGHT WHILE THE WINDS WILL BECOME GUSTIER. THIS COULD LEAD TO A LITTLE BLOWING SNOW WITH REDUCED VISIBILITIES ANTICIPATED. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION TONIGHT...ESPECIALLY THOSE TRAVELING ON UNTREATED SECONDARY ROADS.
Special weather statement, Feb 1, 9:49 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 949 PM EST FRI FEB 1 2008 NYZ001-002-010>012-085-020500- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 949 PM EST FRI FEB 1 2008 ...AREAS OF SNOW WILL MAKE FOR SLICK TRAVEL TONIGHT... SNOW FALLING ACROSS WESTERN NEW YORK TONIGHT WILL ACCUMULATE A COUPLE OF INCHES IN MOST AREAS. THE SNOW WILL BE THE STEADIEST ACROSS THE NIAGARA FRONTIER THROUGH MIDNIGHT...THEN WILL TAPER OFF DURING THE OVERNIGHT. WHILE THE SNOW WILL TAPER OFF...GUSTY WINDS COULD PRODUCE SOME LOCALIZED BLOWING SNOW WHICH WILL REDUCE THE VISIBILITY AT TIMES. SNOW COVERED ROADS ARE FOUND ACROSS THE REGION AS A RESULT... INCLUDING SNOW AND ICE CONDITIONS ON THE NEW YORK STATE THRUWAY FROM BUFFALO TO SYRACUSE. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION TONIGHT...ESPECIALLY THOSE TRAVELING ON UNTREATED SECONDARY ROADS. ALSO BE SURE TO ALWAYS LEAVE EXTRA BRAKING DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. RSH
Nearby
River Flood Warnings in New York, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.